Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 6, NWS Corpus Christi, TX

February 10, 200614 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 10, 2006, 4:34 AM CST for 14 counties in Texas. It took effect at Feb 10, 2006, 3:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2006, 4:34 AM CST (10:34 UTC)
In effect from
Feb 10, 2006, 3:00 PM CST
Expired
Feb 11, 2006, 3:00 AM CST
In force
12 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 101034
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
434 AM CST FRI FEB 10 2006

TXZ230>234-239>247-101800-
/O.NEW.KCRP.WI.Y.0006.060210T2100Z-060211T0900Z/
MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-JIM WELLS-
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...TILDEN...GEORGE WEST...THREE RIVERS...
BEEVILLE...SKIDMORE...GOLIAD...VICTORIA...LAREDO...RIO BRAVO...
FREER...BENAVIDES...SAN DIEGO...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
434 AM CST FRI FEB 10 2006

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST
SATURDAY...

A STRONG ARCTIC FRONT WILL MOVE ACROSS THE COASTAL BEND LATE THIS
AFTERNOON AND INTO THE EVENING HOURS. WINDS WILL SHIFT ABRUPTLY TO
THE NORTH AND INCREASE TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 40
TO 45 MPH AS THE FRONT PASSES. THE STRONG WINDS WILL CONTINUE
THROUGH MIDNIGHT BEFORE DIMINISHING EARLY SATURDAY MORNING. THE
COLD FRONT IS EXPECTED TO ARRIVE ACROSS THE NORTHERN COASTAL BEND
AND RIO GRANDE PLAINS FROM VICTORIA TO COTULLA AROUND 3 PM THIS
AFTERNOON. THE FRONT WILL PUSH OFFSHORE ACROSS THE SOUTHERN
COASTAL BEND BY AROUND 5 PM.

RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR ANY
OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.
MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES...
SHOULD DRIVE WITH CAUTION. THE STRONG WINDS WILL MAKE DRIVING
DIFFICULT AT TIMES.

$$

MJG
2 follow-up statements
000 
WWUS74 KCRP 102108
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
308 PM CST FRI FEB 10 2006

TXZ230-231-239>241-110600-
/O.EXT.KCRP.WI.Y.0006.000000T0000Z-060211T0600Z/
MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS-
INCLUDING THE CITIES OF...TILDEN...GEORGE WEST...THREE RIVERS...
LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...ALICE...
PREMONT
308 PM CST FRI FEB 10 2006

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 
A STRONG COLD FRONT WILL MOVE INTO SOUTH TEXAS BY THIS EVENING.
SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 40 MPH CAN BE
EXPECTED THIS EVENING...BEFORE WINDS SLOWLY SUBSIDE AFTER
MIDNIGHT. 

RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR ANY
OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.
MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES...
SHOULD DRIVE WITH CAUTION. THE STRONG WINDS WILL MAKE DRIVING
DIFFICULT AT TIMES.

$$

TXZ232>234-242>247-110600-
/O.CON.KCRP.WI.Y.0006.000000T0000Z-060211T0900Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
308 PM CST FRI FEB 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY...

A STRONG COLD FRONT WILL MOVE INTO SOUTH TEXAS LATE THIS AFTERNOON
OVER THE VICTORIA AREA...AND EARLY THIS EVENING OVER THE COASTAL
COUNTIES OF THE COASTAL BEND. SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS AROUND 40 MPH CAN BE EXPECTED THROUGH MIDNIGHT...BEFORE 
WINDS SLOWLY SUBSIDE OVERNIGHT.

RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR ANY
OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.
MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES...
SHOULD DRIVE WITH CAUTION. THE STRONG WINDS WILL MAKE DRIVING
DIFFICULT AT TIMES.

$$

GW
000 
WWUS74 KCRP 110253
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
853 PM CST FRI FEB 10 2006

TXZ230-239-240-110400-
/O.CAN.KCRP.WI.Y.0006.000000T0000Z-060211T0600Z/
MCMULLEN-WEBB-DUVAL-
INCLUDING THE CITIES OF...TILDEN...LAREDO...RIO BRAVO...FREER...
BENAVIDES...SAN DIEGO
853 PM CST FRI FEB 10 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY. NORTH WINDS HAVE DECREASED BELOW ADVISORY LEVELS
ACROSS THE BRUSH COUNTRY REGION THIS EVENING.

$$

TXZ231-241-110600-
/O.CON.KCRP.WI.Y.0006.000000T0000Z-060211T0600Z/
LIVE OAK-JIM WELLS-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...ALICE...
PREMONT
853 PM CST FRI FEB 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR
LIVE OAK AND JIM WELLS COUNTIES. THE STRONG NORTH WINDS AROUND 
30 MPH WILL SUBSIDE BELOW ADVISORY LEVELS BY MIDNIGHT AS HIGH
PRESSURE CONTINUES TO BUILD INTO THE REGION LATER TONIGHT.

RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR ANY
OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.
MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES...
SHOULD DRIVE WITH CAUTION. THE STRONG WINDS WILL MAKE DRIVING
DIFFICULT AT TIMES.

$$

TXZ232>234-242>247-110900-
/O.CON.KCRP.WI.Y.0006.000000T0000Z-060211T0900Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
853 PM CST FRI FEB 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY. 
NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH WILL
CONTINUE INTO THE OVERNIGHT HOURS AS HIGH PRESSURE CONTINUES
TO BUILD INTO SOUTH TEXAS BEHIND THE COLD FRONT. THE NORTH
WINDS WILL GRADUALLY DIMINISH AFTER 3 AM.

RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR ANY
OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.
MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES...
SHOULD DRIVE WITH CAUTION. THE STRONG WINDS WILL MAKE DRIVING
DIFFICULT AT TIMES.

$$

TMT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 9, 9:50 PM CST, 6 hours 44 minutes earlier.

Area forecast discussion, Feb 9, 9:50 PM CST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
950 PM CST THU FEB 9 2006

.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE UPPER LOW SLOWLY
PROGRESSING EASTWARD ACROSS NORTHWESTERN MEXICO. LOW LEVEL FLOW
CONTINUES TO STRENGTHEN OVER THE REGION WITH LATEST KCRP VAD
SHOWING 35 KNOTS AROUND 2 KFT. MOISTURE PROFILE WILL CONTINUE
TO SLOWLY IMPROVE IN THE LOWER LEVELS WITH STRONG SOUTHERLY
FLOW. RAISED THE MINIMUM TEMPS A COUPLE OF DEGREES MOST AREAS
TONIGHT DUE TO STRONGER WINDS EXCEPT FOR THE NORTHEAST AREAS.

00Z CRP SOUNDING SHOWED STRONG INVERSION JUST ABOVE 800 MB BUT
LATEST MESOETA FORECAST SOUNDINGS SHOW MOISTURE ADVECTION AND
ISENTROPIC LIFT WEAKENING THE INVERSION BY EARLY FRIDAY MORNING.
WILL NOT MAKE CHANGES TO THE CURRENT POP FORECAST FOR LATER TONIGHT.
FORECAST LOOKS ON TRACK FOR BETTER CHANCE FOR PRECIPITATION
ESPECIALLY OVER THE NORTHEAST COUNTIES AS THE UPPER LOW OVER
NORTHERN MEXICO DAMPENS INTO A SHORT WAVE TROUGH MOVING ACROSS
SOUTH TEXAS FRIDAY. THE TIMING OF THE STRONG COLD FRONT LOOKS
GOOD AS WELL AT THIS POINT. COLD TEMPERATURES IN STORE FOR SUNDAY
MORNING WITH READINGS POSSIBLY AS LOW AS THE LOWER 20S OVER THE
UPPER REACHES OF THE NUECES RIVER VALLEY.

&&

.MARINE...WINDS HAVE INCREASED OVER THE GULF TO SCA LEVELS
AND EXPECT THAT TO PERSIST THROUGH THE DAY FRIDAY AS THE
STRONG LOW LEVEL JET REMAINS IN PLACE MOST OF THE DAY BEFORE
SHIFTING OFF TO THE EAST IN ADVANCE OF THE MODIFIED ARCTIC
COLD FRONT. THE FRONTAL TIMING FOR LATE FRIDAY AFTERNOON FOR
THE BAYS AND EARLY FRIDAY EVENING FOR THE OFFSHORE WATERS
LOOKS ON TRACK. MAY NEED TO BUMP UP TO GALE WARNING FOR
THE GULF WATERS FRIDAY NIGHT AS STRONG LOW LEVEL COOLING AND
SEA WATER TEMPERATURES AROUND 70 DEGREES OFFSHORE WILL LEAD
TO STEEP NEAR SURFACE LAPSE RATE/MIXING AS WELL AS STRONG
PRESSURE RISES IMMEDIATELY BEHIND FRONTAL PASSAGE.

&&

.AVIATION...VFR CONDITIONS WILL BECOME MVFR AFTER MIDNIGHT AS CIGS
LOWER TO AROUND 25HFT AND VSBYS LOWER TO 4-5SM IN BR FOR ALI AND
VCT. WINDS SHOULD REMAIN SUFFICIENTLY HIGH AND INCREASING CLOUDS
WILL KEEP FOG FROM BECOMING DENSE. THE MAIN ISSUE WILL BE INCREASING
TSRA CHCS ON FRI...ESPECIALLY ACROSS VCTS AREA...AS AN UPPER LOW
APPROACHES THE AREA AND A STRONG ARCTIC FRONT MOVES THROUGH S TX BY
LATE AFTERNOON. SCT TO NUM TSRAS ARE EXPECTED AHD OF THE WSHFT FOR
VCT WITH LESSER CHCS S AND A SLIGHT CHC W. STRONG NLY WINDS ARE
EXPECTED TO DVLP BETWEEN 17-20Z FOR LRD TO VCT AND BETWEEN 21-24Z
FOR ALI AND CRP...AS THE BDRY PROGRESSES SE. CIGS AND VSBYS WILL
IMPROVE BEHIND THE FRONT HOWEVER A MID LEVEL CLOUD DECK WITH -RA MAY
PERSIST INTO FRI NIGHT FOR THE COASTAL AREAS BEFORE CLRG ON SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    64  77  41  56  31  /  20  40  30  10   0
VICTORIA          58  68  35  55  27  /  30  70  20   0   0
LAREDO            63  79  43  56  32  /  20  20  10  10   0
ALICE             61  79  38  56  29  /  20  30  20  10   0
ROCKPORT          66  70  40  56  34  /  20  50  30  10   0
COTULLA           61  75  37  56  27  /  20  20  10   0   0
KINGSVILLE        63  80  41  57  29  /  20  30  20  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL TO 5 PM FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

TMT/89...SHORT-TERM
TE/81...AVIATION
Hazardous weather outlook, Feb 9, 5:46 AM CST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CST THU FEB 9 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-091815-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CST THU FEB 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO AROUND 1/4 MILE AT
TIMES ACROSS THE NORTHERN COASTAL BEND THIS MORNING. THE FOG WILL LIFT
AROUND MID MORNING.

ONSHORE FLOW WILL INCREASE IN ADVANCE OF A LOW PRESSURE SYSTEM
WHICH WILL MOVE ACROSS SOUTH/CENTRAL TEXAS FRIDAY. THE SOUTHERN
BAYS WILL BE ON THE BREEZY SIDE THIS AFTERNOON AND SMALL CRAFT
SHOULD EXERCISE CAUTION FROM BAFFIN BAY TO CORPUS CHRISTI BAY.
SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED FOR THE GULF WATERS
TONIGHT AS WINDS ARE FORECAST TO INCREASE TO 20 TO 25 KNOTS WITH
GUSTS AS HIGH AS 30 KNOTS BY EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER DISTURBANCE AND A VERY STRONG COLD FRONT MOVING INTO SOUTH
TEXAS WILL PRODUCE SCATTERED SHOWERS AND THE POSSIBILITY OF A FEW
THUNDERSTORMS FRIDAY AND FRIDAY EVENING. THE BEST CHANCE FOR RAIN
AND THUNDERSTORMS WILL BE ACROSS THE NORTHERN COASTAL BEND WHERE
MOISTURE AND FRONTAL CONVERGENCE WILL BE GREATEST.

THE COLD FRONT WILL MOVE ACROSS NORTHERN SECTIONS FROM COTULLA TO
VICTORIA LATE FRIDAY AFTERNOON AND WILL PUSH OFFSHORE IN THE EARLY
EVENING. THIS IS EXPECTED TO BE BY FAR THE STRONGEST COLD FRONT
SINCE LAST WINTER. THE FRONT WILL BRING WINDY CONDITIONS WITH
TEMPERATURES PLUMMETING FRIDAY NIGHT. WIND GUSTS WILL BE AS HIGH
AS 45 MPH IN SOME AREAS AND TEMPERATURES WILL FALL INTO THE MID
30S TO LOWER 40S OVERNIGHT.

FREEZING TEMPERATURES ARE EXPECTED ACROSS ALL BUT THE IMMEDIATE
COAST SATURDAY NIGHT AND EARLY SUNDAY MORNING AS A VERY COLD AIRMASS
SETTLES IN BEHIND A STRONG COLD FRONT.

SMALL CRAFT ADVISORY CONDITIONS FOR THE BAYS AND GALE CONDITIONS
FOR THE NEARSHORE AND OFFSHORE WATERS ARE EXPECTED FRIDAY NIGHT
BEHIND THE STRONG COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS WILL
CONTINUE OVER THE NEARSHORE AND OFFSHORE WATERS SATURDAY AND
SATURDAY NIGHT.

SOUTHERLY WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA ACROSS ALL
OF THE WATERS ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJG/BB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 7:49 AM CSTMarine Weather StatementCRP22 hr
Feb 10, 5:29 PM CSTSpecial Marine WarningCRP91 min

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.